advertisement

  1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Skin Irritation w/Omnipod???

Discussion in 'Parents of Children with Type 1' started by KTurner52, Dec 10, 2007.

  1. KTurner52

    KTurner52 Approved members

    Joined:
    Aug 10, 2007
    Messages:
    293
    My daughter is complaining of her skin hurting under her pod adhesive. This is the third time it has happened & it is consistently at the 48 hour-ish mark. We removed the pod & the skin looks fine but I suspect she is starting to get some kind of adhesive reaction. Anyone have any suggestions? Right now we are using IVPrep but for our next pod that goes on in 45 minutes, I am thinking maybe I should skip it and see how it goes. Any suggestions from any of you pro pumpers out there?
    Thanks,
    Kelli
     
  2. vettechmomof2

    vettechmomof2 Approved members

    Joined:
    Jul 13, 2007
    Messages:
    3,037
    I have no suggestions for you as we do not have skin irritation with the pod. I do know others have mentioned it in the past though so you might want to try searching for previous posts to see what was advised.
    Sorry and good luck,
    Allene
     
  3. rmccully2000

    rmccully2000 Approved members

    Joined:
    Jul 14, 2006
    Messages:
    275
    Sorry, I don't have any suggestions either :(. Mason has only had a few pods that caused rashes/irritation. Maybe cutting out the IV prep will help.
    Becky, Mom to Mason, 7 Dexcom, Omnipod
     
  4. Adinsmom

    Adinsmom Approved members

    Joined:
    Sep 12, 2006
    Messages:
    2,995
    I would try it without the IVprep. Hope it helps.
     
  5. KTurner52

    KTurner52 Approved members

    Joined:
    Aug 10, 2007
    Messages:
    293
    Well, it's on without IVPrep. I'm hoping for the best..switching out every other day could get expensive:)
     
  6. Flutterby

    Flutterby Approved members

    Joined:
    Nov 11, 2006
    Messages:
    14,623
    you may also want to try putting a piece of tagaderm/IV3000 underneith the pod before insertion.. to see if that helps with a barrier between the pod and the skin.. I know there are some that do this..
     
  7. thebestnest5

    thebestnest5 Approved members

    Joined:
    Aug 16, 2006
    Messages:
    3,001
    L's skin could not handle IV prep or Skin Prep. It burned when I used it on her and it left red bumps. I finally consulted our dermatologist and he insisted that Betadine/Povidone was the least allergenic for most people. He was right, in our case. After reading Pumping Insulin I was afraid to use just alcohol for infection prevention, so without being able to use IV prep, we felt Povidone was the best choice, for us.
     
    Last edited: Jan 9, 2012
  8. haileysmom

    haileysmom Approved members

    Joined:
    May 22, 2007
    Messages:
    116
    we did not use the iv prep pads, but still needed something to help the pods stick, so we used mastisol spray on hailey's skin before we put the pod on
     
  9. Anne

    Anne Approved members

    Joined:
    Sep 9, 2006
    Messages:
    194
    The IV prep bothered my son too. We have been using only alcohol for a little over a year now and no pods have fallen off nor has he had any site infections (knock on wood!). I must tell you though that I use multiple alcohol wipes to be absolutely sure the insertion area is clean. Also after the pod comes off we cover the old site with bacitracin and a bandaid as a precaution per our CDE. Maybe overkill but it seems to be working. My son really needs to avoid site infections as he is allergic to 2 families of antibiotics!
    Good luck,
    Anne
     
  10. Adinsmom

    Adinsmom Approved members

    Joined:
    Sep 12, 2006
    Messages:
    2,995
    What is the difference between bacitracin and neosporin? Just wondering because we have the same procedure but we use neosporin.

    Thanks.
     
  11. Anne

    Anne Approved members

    Joined:
    Sep 9, 2006
    Messages:
    194
    Hi Shelley,
    Neosporin is made of bacitracin plus 2 other antibiotics so it is probably even more effective than bacitracin alone but sometimes it can be irritating to the skin for some people. I may give the Neosporin a try though.
    Thanks,
    Anne
    (p.s. Our CDE said the patient who does this after each site change has never had a site infection so I think it is worth the extra 30 seconds it takes to do it!)
     

Share This Page

advertisement